Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching to Atripla
Feb 18, 2011

I have been on Norvir,epivir,reyataz and vired for over almost 10 yrs. I unfortunately had to change doctors 4 yrs ago (I moved) and could not find a doc in my area who would ask or answer the right questions. I finally found a new doctor who asked and answered these questions, I think I am on the right track now. This doctor recommends switching to Atripla bec I am 500 and less than 50 vl. and that my current regimen is outdated. He will be doing further tests to determine if this is a good fit, but I am concerned about the 'if it ain't broke don't fix it' It will save me lots of money to switch but, can I switch back if this does not work. Is it wise to change my meds now, he does not have my medical history yet and is already recommending new drugs, should I be concerned

Response from Dr. McGowan

Thanks for your question.

Of course decisions are best made with the most information available. If you were having some specific toxicity or side effect from the medicine then a switch with the best information at hand would be warranted. The switch you describe could be a good one if you had no past history of having had viral failure or breakthrough on any past treatment and had not been infected by a drug resistant virus in the beginning. In that case then all of your options are open and a simplification strategy may be just fine. Best, Joe



Previous
Medication and AIDS Dementia Complex
Next
Inosine effect HIV Test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement